MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 - unk.A5 - unk.A6 - unk.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, vticm5 12.6, -10.0/1.0/111 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on 14/aug/2023.Lens rotation not associated to a low vault was observed.The lens was repositioned on 23/oct/2023.This did not resolve the problem.Lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Additional information: b5 - later an update was reported and the lens was explanted on 20-nov-2023 and replaced with a longer length lens.The problem was resolved.Day one postop of the patient 20/15 ar -1.25+1.75x067 40% vault.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5 - "-10.0/1.0/111" - should be corrected to -11.0/1.0/111.Cause of the event was reported as the device.Additional information: b5 - lens was explanted due to lens was received back by manufacturer.D7 - explant date unknown but lens was removed.H3 - device evaluation: the lens was returned in liquid in a microcentrifuge vial.Visual inspection found haptic torn.
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned in a vial in liquid.Visual inspection found haptic torn.Dimensional inspection found the lens to be within specifications.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18129707
Report Number2023826-2023-04999
Device Sequence Number12691678
Product Code QCB
UDI-Device Identifier00841542115100
UDI-Public00841542115100
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer12/20/2023
01/16/2024
03/04/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date01/15/2024
01/23/2024
03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL#LIOLI-24,LOT#UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale